Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 203, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 13, 2014, 7:06 PM CDT for 6 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 7:06 PM CDT (00:06 UTC)
- Expired
- Oct 13, 2014, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS54 KOHX 140006
SVROHX
TNC043-081-099-101-119-187-140045-
/O.NEW.KOHX.SV.W.0203.141014T0006Z-141014T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
706 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME WEST CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
HICKMAN COUNTY IN MIDDLE TENNESSEE...
EXTREME NORTH CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
WESTERN MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR CENTERVILLE...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMPSHIRE...LYLES...BON AQUA...WILLIAMSPORT AND PRIMM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
MIDDLE TENNESSEE.
&&
LAT...LON 3544 8761 3544 8763 3595 8759 3595 8758
3595 8756 3597 8753 3601 8754 3605 8718
3543 8723 3543 8761
TIME...MOT...LOC 0006Z 258DEG 27KT 3582 8741
$$
FORECASTER:07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:46 PM CDT, 20 minutes earlier.
Area forecast discussion, Oct 13, 6:46 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 646 PM CDT MON OCT 13 2014 .UPDATE...FOR 00Z AVIATION FORECAST && .AVIATION... ...VERY POOR FLYING CONDITIONS IN MIDDLE TENNESSEE AT LEAST THROUGH MIDNIGHT...AS TORNADO WATCH IS IN EFFECT... THUNDERSTORMS...A FEW SEVERE ARE MOVING THROUGH MIDDLE TENNESSEE AND WILL CONTINUE OVER THE NEXT FEW HOURS. AT 00Z AN EASTWARD MOVING LINE EXTENDED FROM CLARKSVILLE SOUTH TO WAYNESBORO IN WESTERN MIDDLE TENNESSEE WITH AN AREA OF NORTHWARD MOVING THUNDERSTORMS IN CENTRAL AREAS OF THE MID STATE. LOOK FOR LOW CEILINGS AND VISIBILITIES FOR THE NEXT SEVERAL HOURS. IN THE STRONGER STORMS WINDS GUSTS COULD EXCEED 50 KNOTS. CONDITIONS WILL IMPROVE AFTER MIDNIGHT BUT LOW CEILINGS AND POOR VISIBLITIES WILL REMAIN. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ005>011-023>034- 056>066-075-077>080-093>095. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ005>011- 023>034-056>066-075-077>080-093>095. && BOYD 01
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT MON OCT 13 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 509 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE MID STATE TODAY AND SWEEP ACROSS THE AREA TONIGHT. OUT AHEAD OF THE FRONT...YOU AN EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE...A FEW OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS... TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE LATE TODAY AND OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...IN ANTICIPATION OF HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SINCE GROUNDS ARE ALREADY PRETTY MOIST...FROM RAINFALL OVER RECENT DAYS...ANY ADDITIONAL HEAVY RAINS WILL PRODUCE RAPID RUN OFF AND THE POSSIBILITY FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE STORMS...WITH DAMAGING WINDS...HEAVY DOWNPOURS...AND POSSIBLY HAIL...MAY OCCUR ALONG THE CUMBERLAND PLATEAU EARLY TUESDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE. RAINS WILL HAVE TAPERED OFF OVER THE WESTERN TWO THIRDS OF THE MID STATE BY SUNRISE TUESDAY. SO...THE MAIN THREAT FOR FLASH FLOODING SHOULD BE CONFINED TO OUR EASTERN COUNTIES BY SUNRISE TUESDAY. THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Oct 13, 6:32 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FUNNEL CLOUD 6 E CLARKSVILLE 36.54N 87.24W
10/13/2014 MONTGOMERY TN TWITTER
BOWL-SHAPED FUNNEL CLOUD REPORTED CROSSING I-24 AT MILE
MARKER 9
&&
EVENT NUMBER OHX1400651
SHAMBURGERLocal storm report, Oct 13, 6:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG WAVERLY 36.09N 87.79W
10/13/2014 HUMPHREYS TN FACEBOOK
TREE FELL ON HOME IN WAVERLY CAUSING MAJOR DAMAGE TO
ROOF AND BROKEN WINDOWS
&&
EVENT NUMBER OHX1400652
SHAMBURGERLocal storm report, Oct 13, 6:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 SSW BON AQUA 35.92N 87.35W
10/13/2014 HICKMAN TN EMERGENCY MNGR
TREE AND POWER LINE DOWN AT HIGHWAY 100 AND OLD LOCUS
REEK ROAD
&&
EVENT NUMBER OHX1400653
SHAMBURGERLocal storm report, Oct 13, 6:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 5 SE CLARKSVILLE 36.51N 87.28W
10/13/2014 MONTGOMERY TN TWITTER
TREES DOWN ACROSS INDIAN HILLS COURT AT MEADOW CIRCLE
&&
EVENT NUMBER OHX1400654
SHAMBURGERLocal storm report, Oct 13, 6:53 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 14 NNW LOBELVILLE 35.94N 87.89W
10/13/2014 E1.00 INCH HUMPHREYS TN PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL ON HIGHWAY 13 BETWEEN
LOBELVILLE AND WAVERLY.
0515 PM TSTM WND DMG WAVERLY 36.09N 87.79W
10/13/2014 HUMPHREYS TN FACEBOOK
TREE FELL ON HOME IN WAVERLY CAUSING MAJOR DAMAGE TO
ROOF AND BROKEN WINDOWS
0518 PM HAIL 3 SSW WAVERLY 36.05N 87.80W
10/13/2014 E1.00 INCH HUMPHREYS TN TWITTER
QUARTER SIZE HAIL REPORTED BETWEEN WAVERLY AND
LOBELVILLE ON HIGHWAY 13
0520 PM TSTM WND DMG IRON CITY 35.03N 87.58W
10/13/2014 LAWRENCE TN BROADCAST MEDIA
POWER LINES DOWN ON HOUSE IN IRON CITY
0520 PM TSTM WND DMG IRON CITY 35.03N 87.58W
10/13/2014 LAWRENCE TN EMERGENCY MNGR
TREES ON POWER LINES BETWEEN ST JOE AND IRON CITY. ALSO
TREES FELL ON A HOUSE IN IRON CITY.
0533 PM TSTM WND DMG 1 W LORETTO 35.08N 87.45W
10/13/2014 LAWRENCE TN FIRE DEPT/RESCUE
POWER LINES DOWN WEST OF LORETTO
0535 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
10/13/2014 LAWRENCE TN BROADCAST MEDIA
TREES DOWN IN LAWRENCEBURG ON GUARD DRIVE AND REVELO
ROAD.
0535 PM TSTM WND DMG LYNNVILLE 35.38N 87.01W
10/13/2014 GILES TN FACEBOOK
TREE DOWN IN DOWNTOWN LYNNVILLE
0550 PM TSTM WND DMG 5 SSW COLUMBIA 35.56N 87.08W
10/13/2014 MAURY TN LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN IN GLENSTONE SUBDIVISION ON
CAMPBELLSVILLE PIKE SOUTH OF COLUMBIA
0605 PM TSTM WND GST 5 SSW LEIPERS FORK 35.82N 87.02W
10/13/2014 E60 MPH WILLIAMSON TN AMATEUR RADIO
REPORT OF 60 MPH WINDS AT BOSTON THETA ROAD AT ROBINSON
ROAD
0610 PM TSTM WND DMG 5 SE CLARKSVILLE 36.51N 87.28W
10/13/2014 MONTGOMERY TN TWITTER
TREES DOWN ACROSS INDIAN HILLS COURT AT MEADOW CIRCLE
0615 PM FUNNEL CLOUD 6 E CLARKSVILLE 36.54N 87.24W
10/13/2014 MONTGOMERY TN TWITTER
BOWL-SHAPED FUNNEL CLOUD REPORTED CROSSING I-24 AT MILE
MARKER 9
0625 PM TSTM WND DMG 2 SSW BON AQUA 35.92N 87.35W
10/13/2014 HICKMAN TN EMERGENCY MNGR
TREE AND POWER LINE DOWN AT HIGHWAY 100 AND OLD LOCUS
REEK ROAD
&&
EVENT NUMBER OHX1400642 OHX1400652 OHX1400643 OHX1400645 OHX1400646
OHX1400644 OHX1400647 OHX1400648 OHX1400649 OHX1400650 OHX1400654
OHX1400651 OHX1400653
SHAMBURGERLocal storm report, Oct 13, 6:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 5 SE CLARKSVILLE 36.52N 87.28W
10/13/2014 MONTGOMERY TN TWITTER
NUMEROUS TREES DOWN AND STOP SIGN BLOWN OVER WITH POWER
OUTAGES AROUND INTERSECTION OF RICHVIEW ROAD AT SENTINEL
DRIVE. POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1400655
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:28 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 2 hr |
| Oct 13, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 43 min |
| Oct 13, 8:18 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 42 min |
| Oct 13, 8:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 38 min |
| Oct 13, 8:40 PM CDT | Areal Flood Advisory | OHX | Bedford, Cheatham, Davidson, Dickson, Hickman, Lawrence and 10 more | 6 hr |
| Oct 13, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 34 min |
| Oct 13, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 42 min |
| Oct 13, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 39 min |
| Oct 13, 9:31 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Oct 13, 9:37 PM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Maury | 113 min |
| Oct 13, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 37 min |
| Oct 13, 11:29 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, Grundy, Warren | 46 min |
| Oct 14, 12:00 AM CDT | Special Weather Statement | OHX | Overton, Putnam, Van Buren, Warren, White | 45 min |
| Oct 14, 12:25 AM CDT | Special Weather Statement | OHX | Clay, Jackson | 20 min |
| Oct 14, 12:42 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, Fentress, Overton, Pickett, White | 48 min |
| Oct 14, 1:28 AM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Pickett | 32 min |
| Oct 14, 4:45 AM CDT | River Flood Advisory | OHX | Bedford | 12 hr |
| Oct 14, 6:14 AM CDT | Special Weather Statement | OHX | Cannon, Coffee | 46 min |
| Oct 14, 10:57 AM CDT | River Flood Advisory | OHX | Hickman | 68 hr |
| Oct 14, 11:02 AM CDT | River Flood Advisory | OHX | Maury | 34 hr |
| Oct 14, 1:18 PM CDT | Areal Flood Warning | OHX | Rutherford | 6 hr |
| Oct 14, 4:26 PM CDT | River Flood Advisory | OHX | Perry | 5 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.